Changes in skin color

Options
JR
JR Member Posts: 139 Member
edited March 2014 in Colorectal Cancer #1
Does anyone out there experience changes in skin color ? I have had 5 infusions of Folfox with Avastin and have noticed my skin changing colors quite often. It's kind of funny watching it happen. One hand and arm will have a deep dark tan and the other is white. An hour later it will be the opposite hand and arm. Just curious if anyone else has noticed this ?

John

Comments

  • PhillieG
    PhillieG Member Posts: 4,866 Member
    Options
    No...
    But I have one cold hand and one warm hand. It's rather odd because I usually have very warm hands and it's my right hand which gets cold. I'm right handed.

    I would get a pasty pale color after my CPT11 and Erbitux.

    It sounds sort of like those Mood Rings from the 1970's
  • rthornton
    rthornton Member Posts: 346 Member
    Options
    Yes! Well, sort of ...
    I take Xeloda, Avastin and Irinotecan, and I've noticed that my hands are sometimes splotchy and red, sometimes not. But it's always symmetrical. It's not like one hand is red, the other's not, and then they switch. Both hands are discolored in the same exact way.
  • Shayenne
    Shayenne Member Posts: 2,342
    Options
    rthornton said:

    Yes! Well, sort of ...
    I take Xeloda, Avastin and Irinotecan, and I've noticed that my hands are sometimes splotchy and red, sometimes not. But it's always symmetrical. It's not like one hand is red, the other's not, and then they switch. Both hands are discolored in the same exact way.

    Yes!
    Even with the Folfiri I'm on, I look pastey or something, just very weird, thank god for foundation and makeup powder!!!
  • johnnybegood
    johnnybegood Member Posts: 1,117 Member
    Options
    Shayenne said:

    Yes!
    Even with the Folfiri I'm on, I look pastey or something, just very weird, thank god for foundation and makeup powder!!!

    yep
    both of my hands are a reddish brown,kinda like a bad tan Godbless......johnnybegood
  • confused1
    confused1 Member Posts: 50
    Options
    Skin Color
    My face an neck area are red. People think that I got sun burnt. Now I am not sure if it isn't like a permant color of red like a scaring type thing because I use to be a die heart tanner. As u can see by my profile picture how red and tan looking it is. It almost looks like a welder's burn. But it has gotten worse since I have been doing chemo. But there are rashes that occur with chemo also. I hope thing's get better for u. Take Care Colleen
  • bdee
    bdee Member Posts: 304
    Options
    Yes, I have it too
    Both of my arms and hands are a dark, blotchy brown. Far away it looks like a really good tan, but when you get close you can see it is more like a lot of liver spots getting together. I also have it on my chest and a little on my stomach. My legs are pasty, though.

    The doctor told me it was from a Sancuso patch I was wearing because of my extreme nausea. I only wore it for five days and it has been off since March 23, but I still have the blotchy arms.

    I've learned to live with it. I don't work anymore because of the chemo treatments, so I don't go out much for people to see it. I haven't noticed any one else on my chemo days that has it, though.

    Good luck,
    Debbie
  • lisa42
    lisa42 Member Posts: 3,625 Member
    Options
    yes
    Yes, I've had skin color changes too. It was most noticeable to me when I was on Folfox and Avastin. I'm now on Avastin and Xeloda and don't notice it anymore, so I think it was the oxaliplatin and/or the 5-FU. My normal skin color is very light and while on Folfox, my hands looked much darker. The palms of my hands were splotchy and sometimes changed between splotchy red and much darker (especially the lines on my hands turned darker). I'd sometimes have "white" bands around the lower parts of my fingers too. My face had darker splotches on it too. I seemed tanner, but it wasn't a good tan- splotchy and "yuck". It did go away within a month or so after I went off of it. Interesting that I don't seem to notice any skin coloration issues with what I'm on now.

    Lisa
  • luv3jay
    luv3jay Member Posts: 533 Member
    Options
    I'm African American
    The 5FU & Xeloda has made the palms of my hands and the bottoms of my feet turn black. It looks like I've been changing the oil in a car and haven't washed my hands. My onc says this only happens to blacks and people of color. Others get the red blotchy hands with the Xeloda. Interesting, huh? When I was on the neo adjuvant chemo, I was very embarrassed by my hands when going into the stores. I felt as though cashiers wouldn't want to take my money because my hands looked so gross. Fortunately, the color came back when I went off chemo for surgeries. Now that I'm back on chemo, the black hands and feet have returned. But knowing that this cocktail is helping to save my life, it doesn't bother me anymore. Plus I know the color will change back to normal. Funny, only ONE cashier ever asked me about it and that was last week. He said "what's that on your hands?" I didn't even realize what he was talking about until I looked down at my hands, expecting to see something on them. Then I realized he was talking about the color. I explained the situation to him and boy did he look sheepish!
  • maglets
    maglets Member Posts: 2,576 Member
    Options
    luv3jay said:

    I'm African American
    The 5FU & Xeloda has made the palms of my hands and the bottoms of my feet turn black. It looks like I've been changing the oil in a car and haven't washed my hands. My onc says this only happens to blacks and people of color. Others get the red blotchy hands with the Xeloda. Interesting, huh? When I was on the neo adjuvant chemo, I was very embarrassed by my hands when going into the stores. I felt as though cashiers wouldn't want to take my money because my hands looked so gross. Fortunately, the color came back when I went off chemo for surgeries. Now that I'm back on chemo, the black hands and feet have returned. But knowing that this cocktail is helping to save my life, it doesn't bother me anymore. Plus I know the color will change back to normal. Funny, only ONE cashier ever asked me about it and that was last week. He said "what's that on your hands?" I didn't even realize what he was talking about until I looked down at my hands, expecting to see something on them. Then I realized he was talking about the color. I explained the situation to him and boy did he look sheepish!

    big red face
    big red face for me on the 5fu or xeloda.....big burned look. Then with oxy pasty pasty white....creepy.....palms of hands splotchy and bottom of feet black


    aren't we a colourful group????? :):)

    mags
  • ron50
    ron50 Member Posts: 1,723 Member
    Options
    I cannot comment on the
    I cannot comment on the modern chemo. I had a year of 5fu and levamisole. It was delivered via canula in the back of alternate hands each week. By the end of 48 weekly sessions the veins in each arm had turned dark brown from hand to shoulder. It faded back to normal about three months after i finished chemo. Ron.
  • changing2
    changing2 Member Posts: 118
    Options
    yes
    Skin would look dark like a tan or deep yellow and then disappear again. Not on chemo now and I rarely if ever see it! However, I do get that pasty, clamminess stuff to my skin esp.during the night, yet I'm doing fairly well:) Guess it's all part of the journey...but good to be alive!! Take care...we're here for you!
  • keepthink3
    keepthink3 Member Posts: 15
    Options
    luv3jay said:

    I'm African American
    The 5FU & Xeloda has made the palms of my hands and the bottoms of my feet turn black. It looks like I've been changing the oil in a car and haven't washed my hands. My onc says this only happens to blacks and people of color. Others get the red blotchy hands with the Xeloda. Interesting, huh? When I was on the neo adjuvant chemo, I was very embarrassed by my hands when going into the stores. I felt as though cashiers wouldn't want to take my money because my hands looked so gross. Fortunately, the color came back when I went off chemo for surgeries. Now that I'm back on chemo, the black hands and feet have returned. But knowing that this cocktail is helping to save my life, it doesn't bother me anymore. Plus I know the color will change back to normal. Funny, only ONE cashier ever asked me about it and that was last week. He said "what's that on your hands?" I didn't even realize what he was talking about until I looked down at my hands, expecting to see something on them. Then I realized he was talking about the color. I explained the situation to him and boy did he look sheepish!

    Skin color
    I'm in the same boat as well, I have the black feet and the dark brown hands because of the Xeloda I was taking. Not only that but the skin on my feet peel. Funny it started to do this after I stopped the pills for my surgery. I don't want anyone to see the bottom of my feet for fear they may think they are dirty. For my last biopsy I was so glad that in surgery they put those little footies on your feet. I was so prepared to tell people It's the chemo pills.